One IC patient up in Minnesota received dreaded news this past weekend.. that she had been injected with the contaminated steroid that has now caused meningitis in more than 90 patients here in the USA as of this afternoon. She received it in August for a pudendal nerve injection offered by a very credible physician in the state. Surprisingly, it wasn’t the doctors office that notified her but the Minnesota Department of Health who called her at home Saturday and again a few times on Sunday. She was advised to have a lumbar puncture at a local urgent care center if she began showing symptoms to determine if she was also developing meningitis. At this point, she does not appear to have tell tale symptoms.
This is the leading story today on many television stations. The FDA issued an alert late last week about steroid products manufactured by New England Compounding Center (NECC), a compounding pharmacy based in Massachusetts. An estimated 17,000 patients around the country have been exposed to a rare fungal infection that somehow contaminated the product. It may take 1 to 4 weeks for an exposed patient to develop symptoms. Sad to report that some patients have died from the condition.
More information to come but please spread the word!